Time-Harmonic Waves Propagating Normal to the Layers of Multilayered Periodic Media

[+] Author and Article Information
Adnan H. Nayfeh

Systems, Science, and Software, La Jolla, Calif.

J. Appl. Mech 41(1), 92-96 (Mar 01, 1974) (5 pages) doi:10.1115/1.3423282 History: Received January 01, 1973; Revised March 01, 1973; Online July 12, 2010


The dispersion relation is derived for time-harmonic waves propagating normal to the layers of a multilayered periodic composite. The known relations for the homogeneous and the bilaminated media are deduced as special cases. Mixture mass density and elastic modulus are defined in the limit as the ratio of the incident wavelength to the microdimension of the composite approaches infinity.

Copyright © 1974 by ASME
Your Session has timed out. Please sign back in to continue.





Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In